MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING STD LEFT SIZE 11; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING STD LEFT SIZE 11; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 08/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported in a clinical study that the patient underwent a left knee procedure.Subsequently, 2 years 6 months post procedure, the patient has pain in the left knee.Attempts to gather additional information are underway.However, no additional information is available at this time.
 
Additional Manufacturer Narrative
(b)(4).Report source: great britain.Additional associated products & mdrs 42532007501 tibia cemented 5 degree stemmed left size f lot# 64443678 mdr: 3007963827-2022-00179.42512100810 articular surface medial congruent left 10mm ht lot# 64323592 mdr: 3007963827-2022-00180.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h1, h2, h3, h6, h10   h6-component code- suggested code: mechanical (g04) -femur no product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Medical records were not provided.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
It was reported from a study that a patient underwent a first stage revision surgery two years, seven months post implantation for pain, loosening and infection.The tibial was revised, along with the articular surface.The femoral component remained in situ with an articulating spacer.All other components were removed and patient withdrawn from the study.A second stage revision was completed one year, eight months after the first stage revision.The femoral component and spacer were removed.A new full revision knee implanted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: updated: b4, b5, d6, g3, g6, h1, h2, h3, h6, h10, h11.The investigation has been reopened, and is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: b4, b5, d5, g3, g6, h1, h2, h3, h4, h6, h10, h11.Suggested code (annex g)- mechanical (g04) - femur.Operative notes provided and reviewed state that the patient initially underwent a left total knee arthroplasty and due to persistent pain, infection, and tibial component loosening, a two-stage revision was performed.The first stage occurred about two years post implantation, during which the tibial component and polyethylene insert were explanted, and the femoral component was retained.An articulating spacer was implanted at that time.The second stage revision was completed one year and eight months after the first stage revision, during which the retained femoral component and the spacer were removed, and a full revision knee implant was placed.Cultures during the first stage indicated a culture-negative periprosthetic joint infection.Infection: the root cause of the infection was determined to be unrelated to the implanted zimmer biomet device.Loosening & pain: a definitive root cause cannot be determined.Complaint is not confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMUR CEMENTED CRUCIATE RETAINING STD LEFT SIZE 11
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14945020
Report Number3007963827-2022-00178
Device Sequence Number6178372
Product Code JWH
UDI-Device Identifier00889024230439
UDI-Public(01)00889024230439(17)291130(10)64513507
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number42502607001
Device Lot Number64513507
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2022
Supplement Date Received by Manufacturer07/27/2022
01/29/2025
05/22/2025
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date08/15/2022
02/24/2025
06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown